Assessment of Chemotherapy-Induced Peripheral Neuropathy and its Impact on Health-Related Quality of Life among Various Cancer Patients
Seethalakshmi Ravichandran1, Pavithra Sasikumar1, Santhosh Kumar Ganesan1, Vaishnavi Karthikeyan1, Jayasutha Jayram1★, Manickavasagam Meenakshisundaram2★ Corresponding author
- 1Department of Pharmacy Practice, Sri Ramachandra Faculty of Pharmacy, Sri Ramachandra Institute of Higher Education and Research (DU), Porur, Chennai, Tamil Nadu, INDIA.
- 2Department of Medical Oncology, Sri Ramachandra Institute of Higher Education and Research (DU), Porur, Chennai, Tamil Nadu, INDIA.
CORRESPONDENCE
Jayasutha Jayram
Department of Pharmacy Practice, Sri Ramachandra Faculty of Pharmacy, Sri Ramachandra Institute of Higher Education and Research (DU), Porur, Chennai, Tamil Nadu, INDIA.
Received: 19-06-2024; Revised: 06-07-2024; Accepted: 03-08-2024.
Volume 16, Issue 4 · pp. 812–817 · PUBLISHED 2026 · DOI: 10.5530/jyp.2024.16.103
ABSTRACT
Background: Cancer patients' Health-Related Quality of Life (HRQOL) could be substantially impaired by Chemotherapy-Induced Peripheral Neuropathy (CIPN). Hence, the present study is aimed to assess the prevalence of CIPN and its influence on HRQOL among various cancer patients. Materials and Methods: The study was a prospective observational cross-sectional study conducted in the Department of Medical Oncology, Sri Ramachandra Institute of Higher Education and Research (DU) from Jan 2023 to July 2023. A total of 125 patients treated with various chemotherapeutic drugs were included as per inclusion and exclusion criteria. Patients were evaluated for CIPN using a validated Self-Administered Leeds Assessment of Neuropathic Symptoms and Signs (SLANSS) questionnaire and the health-related quality of life was evaluated by using the European Organization for Research and Treatment of Cancer Chemotherapy-Induced Peripheral Neuropathy (EORTC-CIPN20) questionnaire. Results: The prevalence of chemotherapy-induced peripheral neuropathy was found to be 12%. Patients receiving chemotherapy experienced a significantly higher number of peripheral neuropathy-related complaints (p<0.001). Overall, the patients expressed that peripheral neuropathy had a detrimental impact on their quality of life, particularly with sensory and motor functions. Conclusion: Chemotherapeutic drug has the potential to cause the adverse effect of peripheral neuropathy. Particularly, antimetabolites and platinum derivative combination had reported a higher incidence of peripheral neuropathy (94.7%). Consequently, it has a detrimental impact on the health-related quality of life among cancer patients.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Ravichandran, S., Sasikumar, P., Ganesan, S. K., Karthikeyan, V., Jayram, J., & Meenakshisundaram, M. (2026). Assessment of Chemotherapy-Induced Peripheral Neuropathy and its Impact on Health-Related Quality of Life among Various Cancer Patients. Journal of Young Pharmacists, 16(4), 812–817. https://doi.org/10.5530/jyp.2024.16.103
